statins and liver enzymes.: Post failed... - Cholesterol Support

Cholesterol Support

8,806 members2,518 posts

statins and liver enzymes.

dandelion1
dandelion1

Post failed stent causing MI and CABG, I take lipitor 20mg, bisoproplol, clopidogrel, omacor and ranitidine daily. Last blood tests revealed liver gamma at 130, (should be below 70). I have overall cholesterol of 2.8 (low), normal BMI, low BP, do not drink alcohol and other liver enzymes normal. Nurse asked if I was a heavy drinker with this reading! Would anyone out there know if statins might be causing this? I also read that statins don't really help female arteries as much as male arteries.

6 Replies

Hi, I live in UK, blood test part of NHS and medication is free as I am over 60, for 18months I tried not to take medication for both blood sugar level and cholesterol. My blood sugar level has been maintained since change in life style!, lost weight,gym every weekend 45 minutes, Unable to reduce cholesterol. For the first time I took statin last night. Only time will tell. I am not sure how I will feel in one months time

It is a known side effect of statins that they can raise liver enzymes and people on this site have experienced this and it was Lipitor (atorvastatin) that was the culprit.

Your TC is very low , I'm not a medic so you would have to ask them about a lower dose of Lipitor , especially if it is affecting your liver.

I wish I had never taken Statins!

I am left in agony,

I was given strong painkillers..to cope,

I had a blood test and other tests recently,

.

upshot of results?the pain caused by the Simvastatin is still with me,

because,the pills I was taking for the pain,

has now affected my Heart and other Organs.....

result?

I have had to stop the Naprosyn......which has affected my Valves,

I am going to have openheart surgery sometime.,

and I had to stop the Simvastatin

although I was advised to keep taking some statins...

if I could go back some years?

I would never have touched the statins..

.if I had known the agony they caused.I can barely walk now,if,I had never taken the statins?

I would not have needed the NSAIDS which have damaged my heart.

Hindsight is a wonderful thing....

but,I was never made aware of the troubles that come with statins..

I have read dozens of comments on here,...

and,I believe that none of us were aware of the possible side-effects?

I certaimnly was not.

sorry to hear that Silver,,makes me wonder about all the drugs we have to take???

it certainly does,I am going to see my dr.tomorrow (hopefully)

seeing that I need Heart Surgery now?,maybe I also need my Kidneys/Thyroid and all of the other Organs affected by the Naprosyn?ought to be checked over?

after all,if they affected so many organs and I was told they were not "working properly"

and,they sent me for a Heart Scan which proved I needed Surgery?

it has really upset me,so much unneeded pain...and,unwanted surgery I await.

I only found out about the Statins trouble when an Internet friend said it seems like your problems are coming off the Statins?

it was the first I knew about it..she knew because she had just stopped taking them!

Good Luck All!

For increased chlostrol it is better to take Crestor 10,which controls bad chl and tryglisride

You may also like...